MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 80MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 80MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.570S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Lot number is unknown.Explanted date: device was not explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a distal interlock did not align with the nail as expected.The issue happened during a retrograde femoral nail surgery on (b)(6) 2018.The issue was noticed when the surgeon took the final x-rays.It was then found that the screw did not go through the nail.The surgeon made the decision to move the device and manually screw it through the nail, causing a 30-minute delay.The patient was stable following the surgery.Concomitant products: aiming arm for retrograde standard locking (part 03.010.050, lot unknown, quantity 1), cannulated connecting screw for standard insertion handle (part 03.010.444, lot unknown, quantity 1), and a tibial nail (part/lot unknown, quantity 1).This report is for a 5.0mm ti locking screw w/t25 stardrive 80mm f/im nail-ster.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number, expiration date: this information is now known.This information is now known.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Item: 04.005.570s; lot: h263900; mfg qty: 152; mfg date: january 10, 2017; mfg location: monument; scn: 13328; exp date: november 30, 2025; product was inspected and passed.Product was packaged.There were no nonconformance reports (ncrs) or reworks generated during the manufacture of this lot.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 80MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7503265
Report Number2939274-2018-52128
Device Sequence Number184604
Product Code HWC
UDI-Device Identifier10886982086396
UDI-Public(01)10886982086396
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number04.005.570S
Device Catalogue Number04.005.570S
Device Lot NumberH263900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer06/12/2018
06/14/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/13/2018
06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR